Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 121, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 6, 2011, 2:32 PM CDT for Livingston Parish, Saint Helena Parish, Tangipahoa Parish, Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2011, 2:32 PM CDT (19:32 UTC)
- Expired
- Jun 6, 2011, 3:30 PM CDT
- In force
- 58 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Livingston Parish, LA, Saint Helena Parish, LA, Tangipahoa Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3013 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
722
WUUS54 KLIX 061932
SVRLIX
LAC063-091-105-062030-
/O.NEW.KLIX.SV.W.0121.110606T1932Z-110606T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
232 PM CDT MON JUN 6 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
SOUTHEASTERN ST. HELENA PARISH IN SOUTHEAST LOUISIANA...
CENTRAL TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF AMITE...
* UNTIL 330 PM CDT
* AT 231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
INDEPENDENCE...OR 7 MILES SOUTH OF AMITE...AND MOVING NORTHWEST AT
10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROSELAND AND MONTPELIER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3058 9072 3063 9074 3085 9044 3065 9025
3058 9053
TIME...MOT...LOC 1932Z 116DEG 10KT 3064 9055
$$
CABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:01 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 6, 1:01 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 101 PM CDT MON JUN 6 2011 .AVIATION... ...18Z TAF ISSUANCE... PREVAILING VFR CONDITIONS ARE EXPECTED AT THE TAF SITES THROUGH 18Z TUESDAY. OCCASIONAL MVFR VISIBILITIES DUE TO LIGHT FOG OR HAZE WILL BE POSSIBLE FROM 11Z TUESDAY TIL MID MORNING TUESDAY. ISOLATED TO SCATTERED CONVECTION MAINLY DURING THE AFTERNOON HOURS COULD IMPACT ANY OF THE TERMINALS...ESPECIALLY BTR...MCB...ASD AND HSA...SO INSERTED TEMPO TS 19Z-23Z THIS AFTERNOON. OTHERWISE...CONVECTION COVERAGE WILL BE SPARSE AND USE VICINITY FOR MSY...HUM...GPT AND NEW. && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 6, 11:04 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1104 AM CDT MON JUN 6 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-071200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1104 AM CDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...BUT A FEW THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. AN OZONE ACTION DAY IS IN EFFECT FOR THE BATON ROUGE AREA THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT CONDITIONS WILL CONTINUE THROUGH TUESDAY WITH HEAT INDEX READINGS NEAR 105 DEGREES POSSIBLE DURING THE AFTERNOON. A BETTER CHANCE OF THUNDERSTORMS CAN BE EXPECTED TUESDAY AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS AND SMALL HAIL. FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 6, 1:55 PM CDT, 37 minutes before
MSZ081-062000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 155 PM CDT MON JUN 6 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING WEST AFFECTING HARRISON COUNTY... AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 13 MILES NORTHWEST OF GULFPORT...OR ABOUT 5 MILES NORTHWEST OF LYMAN...MOVING WEST AT 5 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF THE INDICATED COUNTY. THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Local storm report, Jun 6, 1:58 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
158 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM HAIL 7 ESE SLIDELL AIRPORT 30.31N 89.71W
06/06/2011 E1.75 INCH ST. TAMMANY LA TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED AT THE REST AREA ON
INTERSTATE 10 JUST WEST OF THE LOUISIANA-MISSISSIPPI
STATE LINE.
&&
BWAGNERLocal storm report, Jun 6, 2:00 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
200 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM HAIL SLIDELL 30.28N 89.78W
06/06/2011 E1.00 INCH ST. TAMMANY LA NWS EMPLOYEE
QUARTER SIZE HAIL AT SLIDELL AIRPORT
&&Local storm report, Jun 6, 2:16 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
216 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HAIL STENNIS SPACE CENTER 30.38N 89.60W
06/06/2011 E0.88 INCH HANCOCK MS NWS EMPLOYEE
NAVAL RESEARCH LAB REPORTS NICKEL SIZED HAIL AT STENNIS
SPACE CENTER.
&&
JSLocal storm report, Jun 6, 2:24 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
224 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL DENHAM SPRINGS 30.48N 90.96W
06/06/2011 M1.00 INCH LIVINGSTON LA LAW ENFORCEMENT
LOUISIANA STATE POLICE REPORTS QUARTER SIZED HAIL IN
DENHAM SPRINGS.
&&
JSLocal storm report, Jun 6, 2:30 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
230 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL 1 NW LYMAN 30.51N 89.14W
06/06/2011 M1.00 INCH HARRISON MS LAW ENFORCEMENT
QUARTER SIZED HAIL REPORTED 1 MILE NW OF LYMAN.
&&
JSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:13 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 32 min |
| Jun 6, 1:21 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 54 min |
| Jun 6, 1:29 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston | 61 min |
| Jun 6, 1:41 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans | 64 min |
| Jun 6, 1:48 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Tangipahoa | 57 min |
| Jun 6, 1:54 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Tammany | 66 min |
| Jun 6, 1:58 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston | 62 min |
| Jun 6, 2:11 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans | 109 min |
| Jun 6, 2:20 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, West Baton Rouge | 44 min |
| Jun 6, 2:21 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans | 3 hr |
| Jun 6, 2:38 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Livingston | 42 min |
| Jun 6, 2:53 PM CDT | Severe Thunderstorm Warning | LIX | Assumption, Iberville | 67 min |
| Jun 6, 3:01 PM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Terrebonne | 59 min |
| Jun 6, 3:10 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 65 min |
| Jun 6, 3:17 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 58 min |
| Jun 6, 3:26 PM CDT | Special Marine Warning | LIX | 64 min | |
| Jun 6, 3:37 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 53 min |
| Jun 6, 3:39 PM CDT | Severe Thunderstorm Warning | LIX | Iberville, Pointe Coupee | 40 min |
| Jun 6, 3:45 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Saint James | 60 min |
| Jun 6, 4:26 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 34 min |
| Jun 6, 4:35 PM CDT | Special Marine Warning | LIX | 40 min | |
| Jun 6, 4:38 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist, Tangipahoa | 67 min |
| Jun 6, 5:02 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint Charles, Saint James, Saint John the Baptist | 58 min |
| Jun 6, 5:34 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche | 26 min |
| Jun 6, 6:34 PM CDT | Areal Flood Advisory | LIX | Lafourche, Saint Charles | 116 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.